Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 65, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at May 8, 2007, 4:58 AM EDT for 6 counties in Florida. It took effect at May 8, 2007, 9:14 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2007, 4:58 AM EDT (08:58 UTC)
- In effect from
- May 8, 2007, 9:14 AM EDT
- Expired
- May 8, 2007, 7:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Pinellas County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 49 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 9.0 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2627 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 080858 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 458 AM EDT TUE MAY 8 2007 ...RED FLAG WARNING IN EFFECT FROM NOON THROUGH 7 PM THIS EVENING FOR ALL COUNTIES EXCEPT PINELLAS FOR LONG DURATIONS OF LOW HUMIDITIES WITH 15 MPH WINDS OR GREATER AND HIGH DISPERSIONS... .DRY AIR WILL REMAIN IN PLACE ACROSS THE AREA TODAY WITH A TIGHT PRESSURE GRADIENT CAUSING 15 MPH WINDS OR GREATER. DISPERSIONS THIS AFTERNOON WILL BE EXCELLENT WITH STRONG TRANSPORT WINDS AND HIGH MIXING HEIGHTS. FLZ039-042-043-048-082300- /O.UPG.KTBW.FW.A.0044.070508T1700Z-070508T2300Z/ /O.NEW.KTBW.FW.W.0065.070508T1600Z-070508T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO- 458 AM EDT TUE MAY 8 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. DRY AIR WILL REMAIN IN PLACE ACROSS THE AREA TODAY CAUSING HUMIDITIES TO FALL BELOW 35 PERCENT FOR 4 TO 6 HOURS THIS AFTERNOON AND EARLY EVENING. A TIGHT PRESSURE GRADIENT WILL KEEP WINDS AROUND 15 MPH WITH HIGHER GUSTS. STRONG TRANSPORT WINDS AND HIGH MIXING HEIGHTS WILL ALSO ALLOW FOR EXCELLENT DISPERSIONS THIS AFTERNOON. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$ FLZ049-051-052-055>057-060>062-065-082300- /O.NEW.KTBW.FW.W.0065.070508T1600Z-070508T2300Z/ PASCO-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO- CHARLOTTE-LEE- 458 AM EDT TUE MAY 8 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING. DRY AIR WILL REMAIN IN PLACE ACROSS THE AREA TODAY CAUSING HUMIDITIES TO FALL BELOW 35 PERCENT FOR 4 TO 6 HOURS THIS AFTERNOON AND EARLY EVENING. A TIGHT PRESSURE GRADIENT WILL KEEP WINDS AROUND 15 MPH WITH HIGHER GUSTS. STRONG TRANSPORT WINDS AND HIGH MIXING HEIGHTS WILL ALSO ALLOW FOR EXCELLENT DISPERSIONS THIS AFTERNOON. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$
1 follow-up statement
000 WWUS82 KTBW 081314 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 914 AM EDT TUE MAY 8 2007 ...RED FLAG WARNING IN EFFECT FROM NOON THROUGH 7 PM THIS EVENING FOR ALL COUNTIES EXCEPT PINELLAS FOR LONG DURATIONS OF LOW HUMIDITIES WITH 15 MPH WINDS OR GREATER AND HIGH DISPERSIONS... .DRY AIR WILL REMAIN IN PLACE ACROSS THE AREA TODAY WITH A TIGHT PRESSURE GRADIENT CAUSING 15 MPH WINDS OR GREATER. DISPERSIONS THIS AFTERNOON WILL BE EXCELLENT WITH STRONG TRANSPORT WINDS AND HIGH MIXING HEIGHTS. FLZ050-082300- /O.EXA.KTBW.FW.W.0065.070508T1600Z-070508T2300Z/ PINELLAS- 914 AM EDT TUE MAY 8 2007 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. DRY AIR WILL REMAIN IN PLACE ACROSS THE AREA TODAY CAUSING HUMIDITIES TO FALL BELOW 35 PERCENT AROUND NOON. SOME LOCATIONS IN PINELLAS MAY RECEIVE DURATIONS OF 4 TO 6 HOURS THIS AFTERNOON AND EARLY EVENING. HOWEVER MORE LOCATIONS WILL SEE WINDS AROUND 15 MPH WITH HIGHER GUSTS AS WELL AS EXCELLENT DISPERSIONS COMBINING WITH THE LOW HUMIDITIES TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$ FLZ039-042-043-048-049-051-052-055>057-060>062-065-082300- /O.CON.KTBW.FW.W.0065.070508T1600Z-070508T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE- HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 914 AM EDT TUE MAY 8 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. DRY AIR WILL REMAIN IN PLACE ACROSS THE AREA TODAY CAUSING HUMIDITIES TO FALL BELOW 35 PERCENT FOR 4 TO 6 HOURS THIS AFTERNOON AND EARLY EVENING. A TIGHT PRESSURE GRADIENT WILL KEEP WINDS AROUND 15 MPH WITH HIGHER GUSTS. STRONG TRANSPORT WINDS AND HIGH MIXING HEIGHTS WILL ALSO ALLOW FOR EXCELLENT DISPERSIONS THIS AFTERNOON. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at May 8, 3:44 AM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, May 8, 3:44 AM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
344 AM EDT TUE MAY 8 2007
.SHORT TERM (TODAY-THU)...LARGE IMPRESSIVE STACKED LOW CONTINUES TO
SPIN BETWEEN THE BAHAMAS JAX AND HATTERAS AS SEEN IN SAT IMAGERY
AND SFC ANALYSIS. LOW TO FILL IN AND WEAKEN IN TIME. NARROW SFC
RIDGING ALSO CONTINUES DOWN THE SPINE OF THE APPALACHIANS TO THE N
CENTRAL GULF COAST REGION. NORTHERLY LL WIND FLOW CONTINUES TO
ADVERT SMOKE DOWNWIND OVER THE AREA FROM THE WILDFIRES IN SE GA
AND THE N FL PENINSULA AND HAVE MENTIONED IN GRIDS AND ZONES THIS AM.
STORM SYSTEM CONTINUES TO SPIN AND SLOWLY DRIFT W NEXT 36 HRS
BRUSHING THE SE U.S. COAST. ANOTHER UPPER LOW MOVES OUT OF THE S
PLAINS AND KICKS ABOVE SYSTEM BACK NE THU. MODERATE GRADIENT TO
CONTINUE OVER THE STATE WITH SYSTEM IN THE REGION FOR SOME GUSTY
AFTERNOON WINDS. TEMPS AGAIN REMAIN BELOW CLIMO BY 4-8 DEGREES
BEFORE MODERATING THU BACK TO NORMAL. HAVE ADDED 20 POPS OVER N
NATURE COAST WED CLOSEST TO SYSTEM AND KEPT 20 POPS ALL AREAS THU
WITH DIURNAL SEA BREEZE CONVECTION POSSIBLE.
.LONG TERM (THU NIGHT-MON)...WEAKENING CUT-OFF LOW DISSIPATES OVER
THE STATE AT THE SFC AND LIFTS OUT TO THE NE ALOFT THROUGH FRIDAY. A
SECOND UPPER LOW THEN MOVES OFF OF TX OVER THE NORTHERN GULF
SATURDAY. THE LOW THEN BECOMES A STATIONARY TROUGH OVER THE STATE
FOR SUN AND MONDAY...WITH WEAK PRESSURE AND LIGHT WINDS AT THE SFC.
THE ADDITIONAL UPPER ENERGY OVER THE AREA SUN AND MON WILL ALLOW FOR
A FEW SHOWERS/TSTMS EACH DAY. TEMPS WILL BE IN THE MID TO UPPER 80S
FOR HIGHS AND AROUND 60 TO AROUND 70 FOR LOWS.
&&
.AVIATION...VFR EXPECTED THROUGH THE PERIOD. STRONG WINDS WILL
CONTINUE...BECOMING GUSTY THROUGH THE LATE MORNING AND AFTERNOON
WITH A FEW CLOUDS.
&&
.MARINE...MODERATE GRADIENT CONTINUES WITH WINDS SPEEDS BECOMING
AROUND 15 KTS AND GUSTY TODAY SEAS HIGHER OFFSHORE. SFC LOW
PRESSURE AREA NE OF THE AREA TO WEAKEN IN TIME WITH LIGHTER FLOW
DEV OVER THE E GULF REDUCING WINDS AND SEAS MID-LATE WEEK.
&&
.FIRE WEATHER...ANOTHER DRY AND GUSTY DAY TODAY. LOW DEW POINTS AND
DRY AIR ALOFT MIXING DOWN TO DROP MIN RHS TO AROUND 30 PERCENT FOR
LONG DURATIONS ALONG WITH WINDS 10-15 MPH THIS AFTERNOON HAVE
ISSUED RED FLAG WARNING ALL AREAS EXCEPT PINELLAS. ALSO WITH
MODERATE WINDS AT ALL LEVELS DISPERSION VALUES WITH BE AROUND 75
ADDING TO RED FLAG CRITERIA DECISION.
WED-FRI MOISTURE BEGINS TO MODERATE WITH RHS EXPECTED ABOVE
CRITICAL VALUES REST OF THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 78 64 81 67 / 10 5 10 10
FMY 79 62 84 67 / 10 5 10 10
GIF 80 61 83 66 / 10 10 10 10
SRQ 77 63 81 67 / 10 5 10 10
BKV 78 55 81 59 / 10 10 20 10
SPG 78 69 81 72 / 10 5 10 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR
CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-
HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-POLK-SARASOTA-SUMTER.
SMALL CRAFT EXERCISE CAUTION UNTIL 4 AM EDT EARLY THIS MORNING
FOR PINELLAS.
GULF WATERS...SMALL CRAFT EXERCISE CAUTION UNTIL 4 AM EDT EARLY
THIS MORNING FOR BONITA BEACH TO ENGLEWOOD OUT 20 NM-BONITA BEACH
TO ENGLEWOOD OUT 20 TO 60 NM-ENGLEWOOD TO TARPON SPRINGS OUT 20
NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-TAMPA BAY WATERS-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-TARPON SPRINGS TO
SUWANNEE RIVER OUT 20 TO 60 NM.
&&
SHORT TERM/MARINE...RD/CY
LONG TERM/AVIATION...JCHazardous weather outlook, May 7, 5:00 AM EDT, 23 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 500 AM EDT MON MAY 7 2007 FLZ039-042-043-048>052-055>057-060>062-065-072100- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 500 AM EDT MON MAY 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...WIND AND SEA IMPACT... A TIGHT GRADIENT BETWEEN HIGH PRESSURE BUILDING INTO THE REGION AND A LOW PRESSURE STORM SYSTEM IN THE WESTERN ATLANTIC IS GENERATING BREEZY NORTHEAST WINDS OF AROUND 20 KNOTS WITH HIGHER GUSTS OVER THE EASTERN GULF OF MEXICO RAPIDLY INCREASING SEAS. SMALL CRAFT OPERATORS PLANNING TRIPS THIS MORNING MAY WANT TO POSTPONE THEM AS WINDS AND SEAS WILL BE HAZARDOUS. THE NORTHEASTERLY WINDS WILL GRADUALLY DECREASE LATE TODAY...BUT ARE EXPECTED TO REMAIN AT SMALL CRAFT EXERCISE CAUTION CRITERIA INTO TONIGHT. ...FIRE WEATHER IMPACT... MUCH DRIER AIR WITH LOW RH VALUES WILL OVERSPREAD THE REGION TODAY COMBINED WITH BREEZY NORTHEASTERLY WINDS CAUSING DANGEROUS FIRE WEATHER CONDITIONS. AS A RESULT...A RED FLAG WARNING IS IN EFFECT TODAY FOR ALL OF WEST CENTRAL AND SOUTHWEST FLORIDA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...FIRE WEATHER IMPACT... DRY CONDITIONS EXPECTED TO CONTINUE ON TUESDAY MAINLY OVER THE NATURE COAST AND A FIRE WEATHER WATCH HAS BEEN ISSUED FOR TUESDAY FOR THE NATURE COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. DAVIS
In the hours before
Special weather statement, May 7, 11:30 PM EDT, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 1130 PM EDT MON MAY 7 2007 FLZ039-080530- LEVY- INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND 1130 PM EDT MON MAY 7 2007 ...SMOKEY CONDITIONS EXPECTED TO AFFECT LEVY COUNTY OVERNIGHT... NORTHERLY WINDS OF AROUND 5 TO 10 MPH WILL CONTINUE TO BRING AREAS OF SMOKE DOWN INTO LEVY COUNTY OVERNIGHT FROM THE WILDFIRES IN SOUTHERN GEORGIA AND NORTH FLORIDA. PEOPLE IN THESE AREAS WITH BREATHING PROBLEMS NEED TO REMAIN INSIDE WITH THE WINDOWS CLOSE AND THE AIR CONDITIONING ON UNTIL THE SMOKE CLEARS. DRIVERS IN THESE AREAS NEED TO ALSO USE CAUTION WHILE DRIVING IN THE SMOKE AS VISIBILITIES COULD BE REDUCE DOWN TO 2 MILES OR LESS AT TIMES IN THE SMOKE. RD/CY
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.